MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381854
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported with the use of the bd insyte¿ autoguard¿ shielded iv catheter there was an issue with sterile breach.
 
Additional Manufacturer Narrative
The following fields have been updated to additional information: medical device lot #: 6119819.Medical device expiration date: 2019-04-30.Device manufacture date: 2016-04-29.
 
Event or Problem Description
It was reported with the use of the bd insyte autoguard shielded iv catheter there was an issue with sterile breach.
 
Event or Problem Description
It was reported with the use of the bd insyte¿ autoguard¿ shielded iv catheter there was an issue with sterile breach with 10 devices.
 
Additional Manufacturer Narrative
Correction: b.5.Describe event or problem: it was reported with the use of the bd insyte¿ autoguard¿ shielded iv catheter there was an issue with sterile breach with 10 devices.H.6.Investigation summary: dhr- the product was built on afa line 6 on 2may2016 for the amount of (b)(4).Packaged on pkg line 9 on 2may16.No quality notifications were initiated during production.All challenge samples, set-up and in process testing were performed and all passed per specifications.2 non-related td¿s were in place during production.Received 2 iag 16ga units from lot number 6119819, all components within were present and intact.¿1 of the units received was partially open at one end.¿1 of the units received was partially open at both ends.The product characteristics require a minimum of 1/8¿ seal width with adhesive transfer from the top web paper to the bottom web film.This characteristic was met.The key variables that affect the packaging seal are seal transfer/width and top web adhesive presence.Both of these variables were included in the investigation.Conclusion(s): supplier ¿ defective material bd supplier oliver-tolas (ot) uses a standard reinforced paper that is common to many other suppliers, but the adhesive type and application is specific to oliver-tolas.There is sufficient evidence to demonstrate the ot material or adhesive application is the root cause.Capa 48637 was opened to investigate the package seal integrity complaints and implement corrective actions.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8126324
Report Number1710034-2018-00885
Device Sequence Number1579729
Product Code FOZ
UDI-Device Identifier00382903814541
UDI-Public00382903814541
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2019
Device Catalogue Number381854
Device Lot Number6119819
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/14/2018
11/14/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date12/06/2018
01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;